Alert archive / Texas / Flash Flood Warnings in 1998

Flash Flood Warning 14, NWS Midland/Odessa, TX

June 30, 1998Brewster County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 30, 1998, 7:44 PM CDT for Brewster County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 1998, 7:44 PM CDT (00:44 UTC)
Expired
Jun 30, 1998, 10:00 PM CDT
In force
2 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Brewster County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 1998-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 877 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 1998-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
877 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMAF 010045
FFWMAF
TXC043-010300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND TX
744 PM CDT TUE JUN 30 1998

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN BREWSTER COUNTY IN WESTERN TEXAS

* UNTIL 1000 PM CDT

* AT 730 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED
  HIGHWAY 118 IN WESTERN BREWSTER COUNTY... MOVING SLOWLY SOUTH.

* EXCESSIVE RAINFALL AT THE RATE OF ONE INCH PER HOUR WILL PRODUCE
  FLOODING ACROSS OVER HIGHWAY 118 SOUTH OF ALPINE THROUGH 1000 PM
  CDT.


DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

TJT/EMP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:20 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 30, 3:20 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND TX
320 PM CDT TUE JUN 30 1998

19Z SFC ANLYS INDCS GENLY ELY FLOW ACR FA WITH MID 60S DWPNTS PVLG E
OF MTNS. STLT IMAGERY INDCS CU FIELD FURTHER N TDA VS MON WITH SCT
SHWRS/TSTMS ACR DAVIS MTNS/BIG BEND. WTR VAPOR IMAGERY SHOWS QSTNRY
CRLCN CNTRD JUST E OF BIG BEND. NEW ETA APPRS TO HAVE THIS FEATURE
INITIALIZED WELL. PCGRIDDS DATA SUGS BEST LIFT IN H85-3 LYR THIS
EVE ACR SRN SXNS PER DIFF VORT/NEG DIV Q FIELDS. CAPE VALUES APCHG
2000 J/KG ACR CNTRL/NRN PERMIAN BASIN THIS EVE WITH 1000-1500 J/KG
PROGGED ACR S. PER COORD CALL WITH LBB WILL CONT WITH SCT SHWRS/
TSTMS S OF PECOS RIVER AND WDLY SCT POPS WARRANTED ELSW. MODELS
DIVERGE WITH RESPECT TO HANDLING CRLCN THRU WED NGT. ETA MOVS SYS
SLOWLY WWD WHILE NGM/AVN ELONGATES SYS AND MOVS FURTHER NWWD. WITH
LACK OF SFC BNDRY XPCD THIS FAR S (LATER SHIFTS WILL NEED TO MONITOR
CO/KS CNVTN TNGT) BELIEVE BEST CHC CNVTN CHCS WED AFTN/EVE ACR SRN
SXNS/MTN AREAS WITH WDLY SCT SHWRS/TSTMS POSSIBLE MAINLY N OF PECOS
RIVER AS JUICY/UNSTBL AMS CONTS. MAX TEMPS NR SEASONAL NMLS (NOT
QUITE AS HOT...I REFUSE TO SAY COOLER) FOR ERY JULY XPCD.
BF

MAF   73/95   2/2
CNM   74/98   1/1
MRF   62/85   3/3
P07   76/96   3/2

Nearby

Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.